Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 86, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Nov 5, 2000, 7:15 PM CST for Lampasas County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 5, 2000, 7:15 PM CST (01:15 UTC)
- Expired
- Nov 5, 2000, 9:15 PM CST
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lampasas County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 060122 FFWFWD TXC281-060315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 715 PM CST SUN NOV 5 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... LAMPASAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 915 PM CST * HEAVY RAINFALL OF ONE AND ONE HALF INCHES HAS OCCURRED OVER A LARGE PART OF LAMPASAS COUNTY BETWEEN 5 AND 7 PM. WEATHER SERVICE DOPPLER RADAR INDICATES ANOTHER LARGE AREA OF MODERATE TO HEAVY RAIN THAT WILL MOVE ACROSS THE COUNTY THROUGH 9 PM. THE SOIL IS AT SATURATION AND THE ADDITIONAL RAINFALL WILL LIKELY RESULT IN THE FLASH FLOODING OF LOW WATER CROSSINGS...SMALL STREAMS...AND LOW LYING AREAS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3124 9849 3105 9842 3108 9795 3143 9819
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 3:30 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Nov 5, 3:30 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CST SUN NOV 5 2000 RADAR INDICATED THE LEADING EDGE OF A SQUALL LINE FROM GAINESVILLE... TO WEST OF FORT WORTH...TO GLEN ROSE...MOVING NORTHEAST AT 30 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED BEHIND THIS SQUALL LINE. THIS LINE SHOULD PROGRESS ACROSS THE AREA DURING THE AFTERNOON AND EVENING HOURS...AND BE EAST OF OUR CWA BY DAYBREAK. WILL GO WITH HIGH POPS TONIGHT ACROSS THE WHOLE REGION...WITH SLIGHT POPS IN THE WEST AND CENTRAL TOMORROW MORNING...BEFORE CLOUDS DECREASE. WILL KEEP PRECIP AROUND A LITTLE LONGER ON MONDAY IN THE EAST. MAIN QUESTION IS FLASH FLOOD POTENTIAL. DUE TO THE FORWARD SPEED OF INITIAL LINE...THE HEAVY RAIN SHOULD BE BRIEF OVER A GIVEN POINT. HOWEVER...WITH MORE ACTIVITY DEVELOPING TO THE SOUTHWEST...THERE MAY BE SOME THREAT OF FLASH FLOODING...ESPECIALLY IN THE SOUTH. SOME AREAS OF THE SOUTHERN CWA RECEIVED COPIOUS AMOUNTS OF RAINFALL THIS PAST WEEK. ADDITIONALLY...EVEN IF IT RAINS LIGHT TO MODERATE FOR A PROLONGED PERIOD...THE FLASH FLOOD POTENTIAL EXISTS. ATTM...IT LOOKS LIKE WE WILL GO WITH A FFA FOR ALL ZONES. WITH THE WET GROUND IN THE SOUTH...AND BULK OF THE CURRENT ACTIVITY IN THE NORTH...HEAVY RAIN AND LOCAL FLASH FLOODING IS POSSIBLE JUST ABOUT ANYWHERE. FWC TEMPS LOOK REASONABLE...AND WILL USE THEM WITH JUST SOME MINOR ADJUSTMENTS. IN THE EXTENDED...MOST OF MONDAY WILL BE DRY OVER THE AREA...AND TUESDAY LOOKS TO BE DRY TOO. ANOTHER SYSTEM WILL APPROACH THE AREA ON WEDNESDAY BRINGING THE POTENTIAL FOR MORE SHOWERS AND THUNDERSTORMS. DFW 59/71/49/60 +200 ACT 60/74/50/64 +200 .FTW...FLASH FLOOD WATCH ALL ZONES TONIGHT. 81
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 6:49 PM CST | Severe Thunderstorm Warning | FWD | Kaufman | 41 min |
| Nov 5, 9:39 PM CST | Flash Flood Warning | FWD | Delta, Hopkins, Hunt, Lamar, Rains, Van Zandt | 3 hr |
| Nov 5, 11:00 PM CST | Severe Thunderstorm Warning | FWD | Anderson | 45 min |
| Nov 6, 12:06 AM CST | Flash Flood Warning | FWD | Delta, Hopkins, Hunt, Lamar, Rains, Van Zandt | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.